Pulmonary infiltrates and eosinophilia associated with sulfasalazine

Kenneth Ke Ning Wang, B. A. Bowyer, C. R. Fleming, K. W. Schroeder

Research output: Contribution to journalArticle

46 Citations (Scopus)

Abstract

Asymptomatic pulmonary infiltrates and eosinophilia developed in a patient with chronic ulcerative colitis 1 month after therapy with sulfasalazine had been instituted. The abnormalities resolved completely after use of the drug was discontinued. The sulfapyridine component of the sulfasalazine was the likely causative agent because 41 years earlier, the patient had experienced fever, myalgias, and eosinophilia after taking a sulfonamide. Ten previous cases of sulfasalazine pulmonary toxicity, including one fatality, have been reported.

Original languageEnglish (US)
Pages (from-to)343-346
Number of pages4
JournalMayo Clinic Proceedings
Volume59
Issue number5
StatePublished - 1984

Fingerprint

Pulmonary Eosinophilia
Sulfasalazine
Sulfapyridine
Myalgia
Sulfonamides
Eosinophilia
Ulcerative Colitis
Fever
Lung
Pharmaceutical Preparations
Therapeutics

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Wang, K. K. N., Bowyer, B. A., Fleming, C. R., & Schroeder, K. W. (1984). Pulmonary infiltrates and eosinophilia associated with sulfasalazine. Mayo Clinic Proceedings, 59(5), 343-346.

Pulmonary infiltrates and eosinophilia associated with sulfasalazine. / Wang, Kenneth Ke Ning; Bowyer, B. A.; Fleming, C. R.; Schroeder, K. W.

In: Mayo Clinic Proceedings, Vol. 59, No. 5, 1984, p. 343-346.

Research output: Contribution to journalArticle

Wang, KKN, Bowyer, BA, Fleming, CR & Schroeder, KW 1984, 'Pulmonary infiltrates and eosinophilia associated with sulfasalazine', Mayo Clinic Proceedings, vol. 59, no. 5, pp. 343-346.
Wang, Kenneth Ke Ning ; Bowyer, B. A. ; Fleming, C. R. ; Schroeder, K. W. / Pulmonary infiltrates and eosinophilia associated with sulfasalazine. In: Mayo Clinic Proceedings. 1984 ; Vol. 59, No. 5. pp. 343-346.
@article{a73f7a7d052a4bb4b056caeaf2eabf33,
title = "Pulmonary infiltrates and eosinophilia associated with sulfasalazine",
abstract = "Asymptomatic pulmonary infiltrates and eosinophilia developed in a patient with chronic ulcerative colitis 1 month after therapy with sulfasalazine had been instituted. The abnormalities resolved completely after use of the drug was discontinued. The sulfapyridine component of the sulfasalazine was the likely causative agent because 41 years earlier, the patient had experienced fever, myalgias, and eosinophilia after taking a sulfonamide. Ten previous cases of sulfasalazine pulmonary toxicity, including one fatality, have been reported.",
author = "Wang, {Kenneth Ke Ning} and Bowyer, {B. A.} and Fleming, {C. R.} and Schroeder, {K. W.}",
year = "1984",
language = "English (US)",
volume = "59",
pages = "343--346",
journal = "Mayo Clinic Proceedings",
issn = "0025-6196",
publisher = "Elsevier Science",
number = "5",

}

TY - JOUR

T1 - Pulmonary infiltrates and eosinophilia associated with sulfasalazine

AU - Wang, Kenneth Ke Ning

AU - Bowyer, B. A.

AU - Fleming, C. R.

AU - Schroeder, K. W.

PY - 1984

Y1 - 1984

N2 - Asymptomatic pulmonary infiltrates and eosinophilia developed in a patient with chronic ulcerative colitis 1 month after therapy with sulfasalazine had been instituted. The abnormalities resolved completely after use of the drug was discontinued. The sulfapyridine component of the sulfasalazine was the likely causative agent because 41 years earlier, the patient had experienced fever, myalgias, and eosinophilia after taking a sulfonamide. Ten previous cases of sulfasalazine pulmonary toxicity, including one fatality, have been reported.

AB - Asymptomatic pulmonary infiltrates and eosinophilia developed in a patient with chronic ulcerative colitis 1 month after therapy with sulfasalazine had been instituted. The abnormalities resolved completely after use of the drug was discontinued. The sulfapyridine component of the sulfasalazine was the likely causative agent because 41 years earlier, the patient had experienced fever, myalgias, and eosinophilia after taking a sulfonamide. Ten previous cases of sulfasalazine pulmonary toxicity, including one fatality, have been reported.

UR - http://www.scopus.com/inward/record.url?scp=0021195741&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0021195741&partnerID=8YFLogxK

M3 - Article

C2 - 6144819

AN - SCOPUS:0021195741

VL - 59

SP - 343

EP - 346

JO - Mayo Clinic Proceedings

JF - Mayo Clinic Proceedings

SN - 0025-6196

IS - 5

ER -